Alert archive / Louisiana / River Flood Warnings in 2017

River Flood Warning 59, NWS Shreveport, LA

June 4, 2017Webster Parish, Louisiana; Columbia County, Arkansas

NWS Shreveport, LA issued this river flood warning at Jun 4, 2017, 12:57 PM CDT for Webster Parish, Louisiana; Columbia County, Arkansas. It took effect at Jun 4, 2017, 11:30 PM CDT. It was in force for 53 hr.

The area

The outline as issued.

The facts

Issued
Jun 4, 2017, 12:57 PM CDT (17:57 UTC)
In effect from
Jun 4, 2017, 11:30 PM CDT
Expired
Jun 7, 2017, 4:00 AM CDT
In force
53 hr
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
Minor

Counties Columbia County, AR, Webster Parish, LA

The radar

The Shreveport radar (KSHV), 75 km from the middle of the area, began a volume at 17:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Bayou Dorcheat near Springhill (SPHL1).

Action stage
10.5 ft
Minor stage
11 ft
Moderate stage
18 ft
Major stage
21 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07348700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

523 
WGUS44 KSHV 041757
FLWSHV


BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Shreveport LA
1257 PM CDT Sun Jun 4 2017

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

TXC001-073-225-051757-
/O.NEW.KSHV.FL.W.0058.170604T1757Z-000000T0000Z/
/NCST2.1.ER.170604T0710Z.170605T1800Z.000000T0000Z.NO/
1257 PM CDT Sun Jun 4 2017

The National Weather Service in Shreveport has issued a 

* FLOOD WARNING FOR 
  the Neches River Near Neches.
* until further notice...or until the warning is cancelled.
* AT 12:30 PM Sunday The stage was 12.8 feet. 
* Minor flooding is occurring AND Minor flooding is forecast.
* Flood stage is 12.0 feet. 
* Forecast...The river will continue rising to near 14.1 feet by 
  tomorrow evening then begin falling.

&&

LAT...LON 3205 9551 3167 9524 3166 9537 3180 9544 3188 9548

$$

20
1 follow-up statement
166 
WGUS84 KSHV 051554
FLSSHV


Flood Statement
National Weather Service Shreveport LA
1054 AM CDT Mon Jun 5 2017

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

ARC027-LAC119-051624-
/O.CAN.KSHV.FL.W.0059.000000T0000Z-170607T0900Z/
/SPHL1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1054 AM CDT Mon Jun 5 2017

The flood warning is cancelled for
  the Bayou Dorcheat Near Springhill, Louisiana.
* At 1000 AM Monday The stage was 10.1 feet. 
* Flood stage is 11 feet. 
* Forecast...The bayou crested below flood stage at 10.5 feet 
  during Sunday.  The bayou will fall to 9.1 feet by Tuesday
  morning.

&&

LAT...LON 3317 9339 3300 9335 3282 9332 3282 9338 3300 9343

$$

VIII.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Jun 4, 12:52 PM CDT, 5 minutes earlier.

Area forecast discussion, Jun 4, 12:52 PM CDT, 5 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1252 PM CDT Sun Jun 4 2017

.AVIATION...
Showers and thunderstorms to persist through 05/02Z across area
terminals. Light rain possible across ELD/MLU through the evening
hours. MVFR ceilings this afternoon to become VFR by 05/02Z,
becoming MVFR again after 05/06Z. Could see IFR ceilings by
05/12Z gradaully lifting during the morning hours Monday.
Otherwise, light winds to prevail across area terminals becoming
south at 4 to 6 knots on Monday and switching to the northwest
across TYR by 05/18Z. /05/

&&

.PREV DISCUSSION... /issued 1122 AM CDT Sun Jun 4 2017/

DISCUSSION...
MCS containing extremely heavy rain moved east across se TX and
into centra/south LA. Northern edge of MCS will clip se cwa and
placed that area in 80 pops with heavy rain, tapering to 50 pops
over portions of ne TX where scattered convection beginning to
redevelop. Although some locations near heavy rain may struggle to
reach 80 degrees, believe that majority of area will see readings
reach the lower 80s./07/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  70  85  70  86 /  50  60  40  20
MLU  70  84  70  84 /  50  60  50  40
DEQ  68  84  67  87 /  50  60  20  10
TXK  69  84  68  87 /  50  60  20  10
ELD  69  84  68  86 /  50  60  40  20
TYR  70  84  69  87 /  50  60  30  20
GGG  70  84  69  87 /  50  60  30  20
LFK  71  85  71  87 /  50  60  30  40

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

05/07
Hazardous weather outlook, Jun 4, 11:51 AM CDT, 1 hour 6 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
1151 AM CDT Sun Jun 4 2017

ARZ050-051-059>061-070>073-LAZ001>004-010>012-OKZ077-TXZ096-097-
108>112-124>126-136>138-149>153-165>167-051700-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-De Soto-Red River-
Bienville-McCurtain-Bowie-Franklin-Titus-Camp-Morris-Cass-Wood-
Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola-
Nacogdoches-Shelby-Angelina-San Augustine-Sabine-
1151 AM CDT Sun Jun 4 2017

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, northwest Louisiana, southeast
Oklahoma, east Texas and northeast Texas.

.DAY ONE...This Afternoon and Tonight...

Scattered to numerous showers and thunderstorms can be expected
this afternoon and into the evening once again as an upper level
low pressure system trough expands farther east across the region.
Some of these stronger storms will be capable of producing
periods of brief heavy rainfall, gusty winds, and frequent
lightning. However, no organized threat of severe weather is
expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

This unsettled weather pattern will continue through early next
week as the upper level trough slowly shifts eastward across the
region on Monday. Scattered to numerous thunderstorms will remain
likely through Monday as the upper trough orients itself directly
across the Ark-La-Tex region. Additionally, a weak cold front will
be shifting south into the region on Monday night through Tuesday
with the threat of thunderstorms finally ending Tuesday night as
the front shifts south toward the coast. Although stronger storms
will still be possible, no organized threat of severe weather is
expected at this time.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel, amateur radio
operators and storm spotters will not be needed through tonight.

LAZ005-006-013-014-017>022-051700-
Lincoln-Union-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant-
Caldwell-La Salle-
1151 AM CDT Sun Jun 4 2017

This Hazardous Weather Outlook is for portions of north central
Louisiana and northwest Louisiana.

.DAY ONE...This Afternoon and Tonight...

Numerous showers and thunderstorms can be expected once again
this afternoon and evening as an upper level low expands farther
east across the region. Some of these stronger storms will be
capable of producing periods of excessively heavy rainfall, gusty
winds, and frequent lightning. Brief periods of street and low
lying area flooding are possible. However, no organized threat of
severe weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

This unsettled weather pattern will continue through early next
week as the upper level trough slowly shifts eastward across the
region on Monday. Scattered to numerous thunderstorms will remain
likely through Monday as the upper trough orients itself directly
across the Ark-La-Tex region. Additionally, a weak cold front will
be shifting south into the region on Monday night through Tuesday
with the threat of thunderstorms finally ending Tuesday night as
the front shifts south toward the coast. Although stronger storms
will still be possible, no organized threat of severe weather is
expected at this time.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel, amateur radio
operators and storm spotters will not be needed through tonight.

07

In the hours before

Local storm report, Jun 4, 11:28 AM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1128 AM CDT SUN JUN 4 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     FLASH FLOOD      4 E AVERY               33.54N 94.71W
06/04/2017                   BOWIE              TX   LAW ENFORCEMENT

            TEXARKANA DPS REPORTS OVER A FOOT OF WATER
            ON HWY 82, JUST WEST OF COUNTY ROAD 3319.

&&

20

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 7:09 PM CDTAreal Flood AdvisorySHVBossier, Caddo, De Soto2 hr
Jun 3, 7:33 PM CDTSpecial Weather StatementSHVDe Soto42 min
Jun 3, 8:38 PM CDTFlash Flood WarningSHVClaiborne, Union4 hr

Nearby

River Flood Warnings in Louisiana, 2017River Flood Warnings in Arkansas, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.